How can I ease the lexapro withdrawal symptom of severe insomnia
Today will mark the 7th day that I have been completely off Lexapro. Under a doctor's care, I was gradually tapering down from 15mg to 5mg. The principle reason why I went off of it is that college is imminent, and I felt that the med was causing some cognitive problems/slow thinking. Although it could've reduced the anxiety a little bit, the mental processing issue was getting in the way of functioning and performing daily tasks. Anyway, as I have been off of this medicine for exactly a week, I believe that I am experiencing the withdrawal symptoms (ones that are mentioned by other patients in the same situation). While the lexapro is finally getting out of my system, I do feel that my thinking and memory have slightly improved since taking it , but the insomnia has become apparent instead. I have lost a complete night sleep last night and haven't gotten sleep since. I do sometimes experience intermittent insomnia, but not at a level which would totally wipe away the slumber. In addition, there are also some heat spells at times and headache, but these are tolerable effects. To prevent this same nuisance from occuring against tonight, I am searching for some type of temporary sleep aid or pill that would just relax me and put me to sleep just to get the sleep cycle balanced again. I am not crazy about using prescription sleep medicines, but I am thinking that it might be inevitable in this case. What would you recommend to ease the withdrawal effects of lexapro (in particular, for my case insomnia
Not uncomon at all for your sleep cycles to get screwed up during the discontinuation of Lexapro or any SSRI for that matter.
I just spent the last two weeks tapering off Lexapro myself because I had to replace it with another SSRI. (Lexapro stopped working for me)
My P-doc was kind enough to give me 30 tablets of Xanax to allow me to sleep at night.
You take just one 1MG tablet an hour before bed and I guarentee that you will sleep like a baby the whole night. By morning the Xanax seditive effect is gone and your set to wake up and take on the day.
I don't like sleeping pills like Ambian or other over the counter sleep aids because they make my jittery.
The Xanax is actually just an antianxiety medication (benzodiazaphine) and not really a sleeping pill, but man does it work wonders to allow you to sleep. It's a really nice relaxing deep sleep too. Just don't take it during the day.
(P.S) if you do take a Xanax to help you sleep..... Keep it to 1Mg only. I made the mistake of taking 2Mgs one time and it was too much. Also: A very safe drug, BUT use sparingly and with caution because it can be habbit forming if you have an addictive type personality.
It happened to me too getting on it and off it too. It lasted about 6 months. I took Ambien sometimes and Xanax sometimes on other days. I also took nothing on some days and just tossed and turned all night. It will pass but I know its no picnic.
in one word. restoril, generic temazapam. cheap, effective and doesnt leave you feeling groggy in am. you feel so rested. you cant wait for your feet to hit the floor. everyone is differrent, but it is an old established drug that is effective and not highly addictive. unfortunately,(only GOD AND THE DOC KNOWS WHY) my doc wants ne on ambein and halcion. please dont go that route. it has been proven that after taking one and still not sleepy,you can actually have blackouts up yo 8 hrs, during which i was driving and had a wreck.the first i remember is stumbling in the house like a drunk. i got to the bed and passed out until4 hrs later and had no memory of it at all.o ne other time i woke up in the woods asleep on the cold groung outside,with a blanket. no memory whatsoever i went through this for many months before i saw an episode were ambien patients are getting together and sueing the company. but it is not just ambien. same thing with halcion. my family has told me so many things i did while taking these drugs but instead of helping me sleep, it was putting me in severe danger. i think the newer drugs are released to quickly without concern for the patient but for the almighty dollar. thats why doctors prescribe it so much, they get kickbacks from phamacutical companies for prescribing these things.
\what i told you, count on.i learned from experiences which turn out to be very costly.also if restoril is a problem for you, as the other ones have mentioned, xanax is very good at relaxing you so you can sleep. im so glad i saw yoiu question . these things doctors dont tell you.it is rediculus. VERY FEW people know this. you could propably obtainthe episode of montel if u wanted to go thet route.i hope i have saved you some mental pain. it could also be financial pain , i wrecked my new car and could remember doing it or were the vehicle had been wrecked. unreal what some docters will prescribe. i bet that wouldnt if it happened to their daughter. i could easily and should have died in the wreck. it was totalled. unfreaking real.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.